Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Isometric immersions into $ \mathbb{S}^n\times\mathbb{R}$ and $ \mathbb{H}^n\times\mathbb{R}$ and applications to minimal surfaces


Author: Benoît Daniel
Journal: Trans. Amer. Math. Soc. 361 (2009), 6255-6282
MSC (2000): Primary 53A10, 53C42; Secondary 53A35, 53B25
Published electronically: July 17, 2009
MathSciNet review: 2538594
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We give a necessary and sufficient condition for an $ n$-dimensional Riemannian manifold to be isometrically immersed in $ \mathbb{S}^n\times\mathbb{R}$ or $ \mathbb{H}^n\times\mathbb{R}$ in terms of its first and second fundamental forms and of the projection of the vertical vector field on its tangent plane. We deduce the existence of a one-parameter family of isometric minimal deformations of a given minimal surface in $ \mathbb{S}^2\times\mathbb{R}$ or $ \mathbb{H}^2\times\mathbb{R}$, obtained by rotating the shape operator.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 53A10, 53C42, 53A35, 53B25

Retrieve articles in all journals with MSC (2000): 53A10, 53C42, 53A35, 53B25


Additional Information

Benoît Daniel
Affiliation: Institut de Mathématiques de Jussieu, Université Paris 7, Paris, France
Address at time of publication: Département de Mathématiques, Université Paris 12, UFR des Sciences et Technologies, 61 avenue du Général de Gaulle, Bât. P3, 4e étage, 94010 Créteil cedex, France
Email: daniel@univ-paris12.fr

DOI: http://dx.doi.org/10.1090/S0002-9947-09-04555-3
PII: S 0002-9947(09)04555-3
Keywords: Isometric immersion, minimal surface, Gauss and Codazzi equations, integrable distribution
Received by editor(s): May 25, 2007
Published electronically: July 17, 2009
Article copyright: © Copyright 2009 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.